T3

Hi ,as you may know been so unwell for past 2 1/2 years after years of unstable hashimotos.On t3 only I reduced from 45 to 40 mcg 2 days ago and feel worse,Hopefully will stabilse again,to feeling as I did bad ,but able to cope a bit better.I am so worried there is something else wrong with me because in the past have felt bad but change in dose (was on thyroxine ) made me feel bit better ,able to work etc.But now unable to work and just potter ,feel ill all day every day activity makes me worse.Dr has done all sorts of test ,all normal.When I change my doseage of t3 only it has a massive effect on me so think it must be thyroid or can anyone tell me if it could be something else.

7 Replies

oldestnewest
  • I'm sorry you aren't feeling well. Do you have a copy of your results, with the ranges? As you may know 'normal' doesn't always mean we feel 'normal' although doctors assume we should have no problems.

    There's no history in your Profile.

    How long have you been taking T3?

    Sometimes we can take a little too much of any thyroid hormones and wont feel well. It's good you only reduced a little amount of T3 (5mcg) and it may take a couple of days to take effect. I would wait two weeks at least before you adjust again, if you think you may need to.

  • Hi shaws I have written on here with a lot of past history,Had Hashis for 16 years ,became ill 2 years ago and never been right since .Not had bloods done for a while ,on t3 for 8 months now

    .

  • That's fine susie. It is helpful for a short history in the Profile as it means people don't have to look through for info in previous posts because we don't know which post has the info.

    It's does seem like a lifetime if you've been unwell for such a long time iand you must be tired out with the daily grind of trying to find a dose hormone that suits.

    Blood tests aren't so important if you are on a stable dose but you appear not to be and the FT3 might be helpful to know exactly how much is in your system which should be towards the top of the range.

    I've looked at your past post and see that you take T3 in 3 doses. I only take my dose once daily and have no problems. Dr Lowe who took T3 himself (150mcg) and his patients who were on T3 also didn't split doses.

    I think if doses are split it is hard to know what's going on, i.e. If I start on 10mcg initially daily for two weeks, then introduce an increment of 1/4 (assuming the dose is 20mcg T3) about every two weeks taking temp/pulse several times a day and when I reach a dose which I feel is a bit too much and I dont feel so good I drop back to the previous dose.

    When a dose is split dose into three times a day - first dose will obviously be on an empty stomach - but the next two doses may be affected by food we've taken.

    Dr Lowe said that if on T3 only - each T3 receptor cell has to be saturated and recommends a once daily dose. I'll give you his link for you to read for info but this is an excerpt:

    Lab studies have shown that mutant, low affinity T3-receptors properly regulate gene transcription

    only after they're exposed to saturation amounts of T3.

    Under normal conditions, T3-receptors aren’t saturated, and the use of sustained-release T3 isn’t likely to provide saturation. Saturation isn’t likely to occur with sustained-release T3 because the T3 enters cells only in small amounts over an extended time. As a result, it’s not likely that large enough amounts of T3 will reach the receptors at one time to saturate them. But plain T3 in single doses enters cells in larger amounts. These larger amounts may provide the saturation needed to provoke transcription regulation by mutant T3-receptors. If so, these saturation amounts of T3 may induce waves of transcription that on the clinical level relieve symptoms of hypometabolism.

    web.archive.org/web/2010103...

    He also said:-

    And finally, why do I specify that the typical patient use one full dose of non-timed-release Cytomel for life? Because extensive testing has shown that this is safe, effective, and most economical—when used within the context of our entire protocol.

    Also one decent dose lasts for between one and three days.

  • Thanks for taking the time to look at my previous posts Shaws.I did take t3 with my t4 (when on t4) in am in one dose but started to feel very hyper,it was suggested I try circadian method with t3 only which I still do now .My adrenals were good in both blood and saliva tests so do not know really if this method is still relavant to me.I just feel a brick wall between me and health,I feel I want to do things physical thing but there is just no fuel in the tank and it has run dry whist I struggle to do things.If I knew for definite it was my thyroid I would feel better.

  • I think if we think we've run out of steam it might be that your FT3 is low and maybe you don't have sufficient in your T3 cells. That's just a guess on my part as T3 give us energy.

    I think you should have a FT3 blood test. If it's low that might be the reason you feel bad.

    What suits one person doesn't always suit another.

    Regards.

  • I don't understand. Why are you on only t3 for 2 years if you felt better on levothyroxine?

  • I was on thyroxine foe 15 1/2 years just started on t3 only for past 8 months.

You may also like...